Idaho, 2011Wildfire in Idaho, September 2 to 3, 2011
September 2 to 3, 2011 · NWS OTX · 1 event in 1 county or zone
A wildfire that ignited near Highway 95 at mile post 284 was quickly fanned by gusty winds as it moved up the hillside west of Reubens.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.5 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire that ignited near Highway 95 at mile post 284 was quickly fanned by gusty winds as it moved up the hillside west of Reubens.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 2, 1:36 PM PST, 54 minutes earlier.
Area forecast discussion, Sep 2, 1:36 PM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
236 PM PDT FRI SEP 2 2011
.SYNOPSIS...
FOR THIS WEEKEND AND NEXT WEEK A RIDGE WILL BUILD OVER THE AREA.
THIS WILL ALLOW FOR A CONTINUATION OF DRY CONDITIONS ALONG WITH A
STRONG WARMING TREND WITH HIGH TEMPERATURES SUNDAY THROUGH NEXT
WEEK WELL ABOVE NORMAL. NIGHT TIME TEMPERATURES WILL BE ON THE
COOL SIDE FRIDAY NIGHT WITH POCKETS OF FREEZING TEMPERATURES IN THE
NORTHERN VALLEYS.
&&
.DISCUSSION...
TONIGHT THROUGH MONDAY...A WARMING TREND WILL OCCUR THROUGH NEXT
WEEK AS AN UPPER RIDGE BUILDS OVER THE AREA. PRIOR TO THIS HOWEVER
FOR TONIGHT LOW TEMPERATURES WILL BE ON THE COOL SIDE GIVEN THE
COOLER THAN NORMAL AND DRY AIR MASS OVER THE AREA. THE MAIN
FORECAST CHALLENGE IS AREAL COVERAGE OF FREEZING TEMPERATURES OVER THE
NORTHERN VALLEYS. A VERY DRY ATMOSPHERE...LIGHT WINDS...AND CLEAR
SKIES WILL PROMOTE RADIATIONAL COOLING. WITH DEW POINTS THIS
AFTERNOON IN THE MID 20S TO LOWER 30S...SIDED TOWARDS THE COOLER
MAV GUIDANCE WITH REPUBLIC...DEER PARK...SPRINGDALE...AND PRIEST
LAKE FORECAST TO REACH NEAR 30 DEGREES OVERNIGHT. GIVEN OVERALL
THAT THIS FREEZE IS NOT GOING TO IMPACT A LARGE AREA...OPTED TO
NOT ISSUE A FREEZE WARNING.
WITH THE BUILDING RIDGE MODEL RH FIELDS SHOW CLEAR SKIES THIS
WEEKEND AND MONDAY EXCEPT FOR A FEW HIGH CIRRUS CLOUDS AT TIMES.
850MB TEMPS WARM FROM NEAR 13C TODAY...TO 14-16C SATURDAY...19-22C
SUNDAY...AND 20-22C MONDAY. THIS SUPPORTS A SIGNIFICANT WARMING
TREND INTO MONDAY. JW
MONDAY NIGHT THROUGH FRIDAY...VERY LITTLE HAS CHANGED IN TERMS OF
THE MODEL SOLUTIONS FOR THE EXTENDED FORECAST. A WEAK SYSTEM LOOKS
TO RIPPLE UP THE WESTERN PERIPHERY OF THE BUILDING RIDGE OVER THE
INTERMOUNTAIN WEST ON MONDAY NIGHT...HOWEVER ALL MOISTURE AND LIFT
FROM THIS SYSTEM LOOKS TO REMAIN SOUTHEAST OF OUR AREA.
OTHERWISE...THE RIDGE CONTINUOUSLY BUILDS ON ALL SOLUTIONS THROUGH
DAY 7 AND WELL BEYOND. THE MODELS HAVE DEFINITELY TRENDED TOWARD
AN OMEGA BLOCK SOLUTION AS WELL...WITH ANCHORING UPPER LOWS OVER
CENTRAL CALIFORNIA AND THE MID-MISSISSIPPI VALLEY. THE LOW OVER
CALIFORNIA LOOKS TO REMAIN WELL FAR SOUTH ENOUGH TO KEEP ALL UPPER
MOISTURE IN CENTRAL OREGON AND POINTS SOUTH. AS A RESULT...THE
ENTIRE FORECAST REMAINS DRY AND SUNNY.
TEMPERATURES UNDER THE RIDGE WILL BE LARGELY DEPENDENT UPON 850 MB
TEMPERATURES AND MIXING...AS WELL AS THE EVENTUAL POSITION OF THE
RIDGE AXIS. HOWEVER...AS 850 MB TEMPERATURES RISE FROM AROUND 21C
ON TUESDAY TO 26C BY THE END OF THE PERIOD...HIGHS SHOULD
GENERALLY RISE FROM THE UPPER 80S/LOW 90S...TOWARD THE 90-100F
RANGE BY THE END OF THE WORK WEEK. THIS SEEMS LIKELY TO BE A LONG
AND SUSTAINED PERIOD OF VERY HOT AND DRY CONDITIONS THAT SHOULD
LAST THROUGH THE ENTIRE FORECAST PERIOD AND WELL INTO NEXT
WEEKEND. IN ADDITION...MANY CITIES IN THE AREA WILL SEE RECORDS
SMASHED DURING THE SECOND HALF OF THE WEEK. /FRIES
&&
.AVIATION...
18Z TAFS...DRIER AIR WILL MOVE INTO THE AREA TODAY BRINGING MOSTLY
CLEAR SKIES AND VFR CONDITIONS. FLAT CUMULUS OVER THE MOUNTAINS
THIS AFTERNOON WILL DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME
HEATING...WITH CLEAR SKIES OVER THE ENTIRE AREA THROUGH 18Z
SATURDAY. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 45 77 49 85 54 88 / 0 0 0 0 0 0
COEUR D'ALENE 42 77 45 85 49 88 / 0 0 0 0 0 0
PULLMAN 37 78 42 86 47 88 / 0 0 0 0 0 0
LEWISTON 48 85 51 93 57 95 / 0 0 0 0 0 0
COLVILLE 37 84 43 88 45 92 / 0 0 0 0 0 0
SANDPOINT 36 74 37 82 41 86 / 0 0 0 0 0 0
KELLOGG 42 76 43 84 50 87 / 0 0 0 0 0 0
MOSES LAKE 45 83 45 88 50 92 / 0 0 0 0 0 0
WENATCHEE 53 81 54 87 59 90 / 0 0 0 0 0 0
OMAK 45 83 46 88 48 92 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Sep 2, 4:43 AM PST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
543 AM PDT FRI SEP 2 2011
IDZ001>004-026-027-WAZ031>038-041>044-031245-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
543 AM PDT FRI SEP 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Wildfire, Lewis and Southern Nez Perce
- When
- September 2, 2:30 PM PST to September 3, 8:00 AM PST
- Where
- Lewis and Southern Nez Perce forecast zone
- Property damage
- $3.5 million
- Reported by
- Fire Department/Rescue
- Coordinates
- 46.282, -116.588 (the zone’s center; the record gives no point)
A relatively small wildfire of around 75 acres completely destroyed a historic railroad trestle. The estimated cost to rebuild the trestles and railroad track to its original state was between three and four million dollars.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Iowa, September 2, 2011$50 million · 61 kt wind · 14 events
- Damaging Winds in Wisconsin, September 2, 2011$5.9 million · 70 kt wind · 24 events
- Wildfire in Texas, September 2 to 21, 2011$5.4 million · 22 events
- Wildfire in Texas, September 2 to 13, 20111 injured · $6.0 million · 1 event
- Storm Surge in Louisiana, September 2 to 6, 2011$2.0 million · 14 events
- Damaging Winds and Lightning Strike in Iowa, September 2 to 3, 2011$1.4 million · 72 kt wind · 20 events
- Flash Flood and Hail in North Carolina, September 2, 2011$370,000 · 1 in hail · 33 events
- Tropical Storm in Louisiana, September 2 to 5, 2011$315,000 · 33 events
- Damaging Winds and Lightning Strike in Wisconsin, September 2, 2011$358,000 · 61 kt wind · 23 events
- Wildfire in California, September 2 to 4, 20111 injured · $600,000 · 1 event
- Heavy Rain in Arizona, September 2, 20117 injured · $50,000 · 1 event
- Hail and Damaging Winds in Iowa, September 2, 2011$416,000 · 1.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341493.